MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ROTATABLE CLIP FIXING DEVICE

OLYMPUS MEDICAL SYSTEMS CORP. ROTATABLE CLIP FIXING DEVICE
Model Number HX-110UR
Medical Device Problem Code Problem with Sterilization (1596)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.The case is not due to design.The device was not returned to olympus for evaluation.Therefore, a definitive root cause could not be determined at this time.The contents of the instruction manual warns: -the rotating clip device is not sterilized before shipping.Please wash and sterilize according to the following procedure before the first use.If used without cleaning or sterility, it may lead to infection or tissue inflammation.-if the rotating clip device is not effectively cleaned and sterilized after use, it may lead to infection and tissue inflammation.Also, the rotating clip device generally comes into contact with the mucous membranes during use.Clean and properly sterilize after use to reduce the risk of infection -wash thoroughly before sterilization to remove microorganisms and organic substances that may interfere with the sterilization effect.If cleaning is neglected, sufficient sterility will not be obtained.The device was not returned to olympus for evaluation.
 
Event or Problem Description
The customer reported that the reusable rotating clip was used in a lower endoscopic procedure without sterilization after ultrasonic cleaning.There has been no report of patient injury due to the event.Additional details have been requested regarding the reported event.At this time, no additional information has been provided.
 
Event or Problem Description
The customer was contacted for additional information.The customer reported that the patient has not exhibited any signs or symptoms of an infection due to the event (reusable rotating clip was ultrasonically cleaned, but not sterilized, prior to use).No other information was provided.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information received from the user facility.

Brand Name
ROTATABLE CLIP FIXING DEVICE
Common Device Name
ROTATABLE CLIP FIXING DEVICE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13941949
Report Number8010047-2022-05238
Device Sequence Number6431677
Product Code PKL
UDI-Device Identifier04953170200229
UDI-Public04953170200229
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K013066
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-110UR
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2022
Supplement Date Received by Manufacturer07/06/2022
Initial Report FDA Received Date03/29/2022
Supplement Report FDA Received Date07/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown